Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 156, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 7, 2021, 3:29 PM EDT for Saint Johns County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 3:29 PM EDT (19:29 UTC)
- Expired
- Sep 7, 2021, 3:56 PM EDT
- In force
- 27 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 72 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1516 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873
WUUS52 KJAX 071929
SVRJAX
FLC109-072015-
/O.NEW.KJAX.SV.W.0156.210907T1929Z-210907T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
329 PM EDT Tue Sep 7 2021
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Central St. Johns County in northeastern Florida...
* Until 415 PM EDT.
* At 329 PM EDT, a severe thunderstorm was located 7 miles west of
Saint Augustine, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Saint Augustine, Saint Augustine Beach, South Ponte Vedra, Vilano
Beach, Saint Augustine South, Guana River State Park, Saint
Augustine Shores, Anastasia, Bakersville and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2977 8142 2990 8155 3010 8135 3003 8129
2985 8124
TIME...MOT...LOC 1929Z 230DEG 7KT 2989 8142
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
232 follow-up statements
478
WWUS52 KJAX 071943
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
343 PM EDT Tue Sep 7 2021
FLC109-072015-
/O.CON.KJAX.SV.W.0156.000000T0000Z-210907T2015Z/
St. Johns FL-
343 PM EDT Tue Sep 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL ST. JOHNS COUNTY...
At 343 PM EDT, a severe thunderstorm was located near Saint
Augustine, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Saint Augustine, Saint Augustine Beach, South Ponte Vedra, Vilano
Beach, Saint Augustine South, Guana River State Park and Anastasia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2981 8142 2995 8150 3010 8135 3003 8129
2985 8124
TIME...MOT...LOC 1943Z 230DEG 7KT 2991 8140
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
23641
WWUS52 KJAX 071956
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
356 PM EDT Tue Sep 7 2021
FLC109-072005-
/O.CAN.KJAX.SV.W.0156.000000T0000Z-210907T2015Z/
St. Johns FL-
356 PM EDT Tue Sep 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. JOHNS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 2981 8142 2995 8150 3010 8135 3003 8129
2985 8124
TIME...MOT...LOC 1951Z 230DEG 7KT 2993 8138
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 12:46 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Sep 7, 12:46 PM EDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1246 PM EDT Tue Sep 7 2021
.AVIATION...
[Through 18Z Wednesday]
East coast sea breeze will push inland today shifting winds to
southeasterly this afternoon for the coastal and Duval TAF sites.
Showers and storms currently near GNV will continue northeastward
toward the coastal and Duval TAF sites around 20Z and then start
clearing at about 00Z. Thunderstorms could briefly cause erratic,
gusty winds and lower visibilities. Another round of showers
moving up from the Gulf could affect GNV overnight.
&&
.PREV DISCUSSION [1000 AM EDT]...
.NEAR TERM [Through Tonight]...
Prevailing flow will be out of the south-southwest today with high
pressure building to the southeast of the Florida peninsula and a
gradually approaching frontal boundary off to the northwest of the
forecast area. Showers and thunderstorms will build through,
starting from out of the southwest and then move through towards
the shoreline and become more dispersed later tonight with PWAT
values measuring above 2 inches and enhancement from bouts of
upper level instability ahead of a trough passing ahead of the
cold front boundary. Max high temperatures for today will reach up
into the lower 90s for most of the forecast area and in the upper
80s along the coast and for areas with early onset convection.
Overnight low temperatures will drop into the lower 70s for inland
areas and in the mid 70s near the shoreline and along the St
Johns River.
.SHORT TERM [Wednesday Through Thursday]...
Models still in good agreement for moisture surge in deep
Southwest flow ahead of approaching frontal boundary on Wednesday
with Precipitable Water Amounts (PWATs) reaching 2 to 2.5 inches
and will lead to numerous to widespread showers with embedded
storms, mainly during the afternoon and evening hours, aided by
heating into the mid/upper 80s. Main threat will be locally heavy
rainfall due to the tropical moisture but strong storms with gusty
winds of 40-50 mph expected as well. Low pressure development
expected over the Northern Gulf of Mexico along the frontal
boundary on Wed Night, and while some tropical development of this
low is possible as it pushes into NE FL/SE GA by Thursday Morning,
the main messaging will not change much as locally heavy rainfall
from numerous to widespread rainfall and embedded storms still on
track until the low exits into the Atlantic off the SE US coast
Thursday Night. Max temps a bit lower on Thursday with the
abundant rainfall in the lower to middle 80s, and if low pressure
system can deepen enough before pushing into the area, some of the
storms could have some wind gusts of 50-60 mph and even an
isolated tornado threat cannot be ruled out at this time. Rainfall
Totals of widespread 1-2 inch amounts are expected, with local 2-4
inch amounts, likely over inland NE FL along the I-75 corridor and
into the Suwannee River Valley, which will likely push some of the
river basins (Suwannee, Santa Fe, St. Mary's) back into Minor
Flood.
.LONG TERM [Friday Through Monday]...
Drier airmass filters in behind the departing low pressure system
as frontal boundary sags southward and stalls across Central
Florida and PWATs fall back down into the 1.50 to 1.75 inch range
through the period as High pressure center builds just north of
the region. Low to medium confidence in rainfall chances during
this period as onshore flow off the Atlantic will keep moisture
levels relatively high in the boundary layer, but coverage of
diurnal showers/storms will likely be more dependent on how far
the drier airmass over the SE US settles southward into the
region. So for now the general trend is for Scattered
showers/storms across NE FL and only Isolated showers/storms
across SE GA, mainly during the daytime hours. Max temps will be
close to seasonable levels with highs into the upper 80s/lower 90s
over inland areas and mid/upper 80s along the Atlc Coast.
.MARINE...
Hurricane Larry located in the central Atlantic Ocean will send
long period swells starting later today and increasing seas to
potentially small craft criteria by Thursday and Friday. The
region will be between high pressure to the southeast and a
stalled front across the southeast United States continuing
offshore flow. A tropical disturbance is expected to move slowly
northeast along this frontal zone, moving across the coastal
waters Thursday into Friday. Once the low pressure system passes
to the east, the cold front will push through the area waters.
Rip Currents: Moderate Risk Today
High Risk Wednesday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 91 72 87 70 86 / 60 50 80 30 60
SSI 88 75 87 74 85 / 40 50 70 30 60
JAX 91 74 90 72 88 / 70 50 80 30 70
SGJ 89 74 89 72 88 / 70 50 70 30 70
GNV 89 72 88 72 86 / 70 30 80 30 70
OCF 89 73 90 72 87 / 60 20 70 20 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Sep 7, 2:22 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
222 PM EDT Tue Sep 7 2021
FLZ033-132-133-137-232-325-071845-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
South Central Duval FL-Eastern Putnam FL-Inland St. Johns FL-
222 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of northwestern St.
Johns, northeastern Putnam, east central Clay and south central Duval
Counties through 245 PM EDT...
At 221 PM EDT, Doppler radar was tracking a strong thunderstorm near
Green Cove Springs, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Green Cove Springs, Fruit Cove, World Golf Village, Picolata,
Switzerland and Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2979 8159 2994 8177 3017 8162 2998 8141
TIME...MOT...LOC 1821Z 215DEG 16KT 2995 8164
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special weather statement, Sep 7, 3:01 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
301 PM EDT Tue Sep 7 2021
FLZ033-125-132-133-137-232-237-071930-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
Eastern Putnam FL-Western Putnam FL-Coastal Duval FL-
Inland St. Johns FL-
301 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of central St. Johns,
northeastern Putnam and east central Clay Counties through 330 PM
EDT...
At 301 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bostwick, or 8 miles northwest of Hastings, moving northeast at 20
mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
World Golf Village, Bostwick, Federal Point, Durbin, Picolata,
Bakersville and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2969 8161 2989 8174 3011 8152 3011 8151
3012 8151 3014 8148 2980 8134
TIME...MOT...LOC 1901Z 239DEG 19KT 2981 8160
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special weather statement, Sep 7, 3:20 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
320 PM EDT Tue Sep 7 2021
FLZ033-125-133-325-071945-
Coastal St. Johns FL-South Central Duval FL-Coastal Duval FL-
Inland St. Johns FL-
320 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of northwestern St.
Johns and southeastern Duval Counties through 345 PM EDT...
At 320 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bayard, or near Mandarin, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Mandarin, Unf, Arlington, Ponte Vedra Beach, Palm Valley, Sawgrass,
Baymeadows, Nocatee, Bayard and Durbin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3004 8142 3014 8167 3035 8161 3025 8134
3022 8134
TIME...MOT...LOC 1920Z 204DEG 6KT 3017 8154
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:22 PM EDT | Special Weather Statement | JAX | Saint Johns | 23 min |
| Sep 7, 3:01 PM EDT | Special Weather Statement | JAX | Saint Johns | 29 min |
| Sep 7, 3:09 PM EDT | Special Marine Warning | JAX | 66 min | |
| Sep 7, 3:20 PM EDT | Special Weather Statement | JAX | Duval | 25 min |
| Sep 7, 3:54 PM EDT | Special Marine Warning | JAX | 35 min | |
| Sep 7, 4:24 PM EDT | Special Weather Statement | JAX | Nassau | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.